Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 51, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Oct 2, 2004, 4:14 AM CDT for Kimble County, Sutton County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 2, 2004, 4:14 AM CDT (09:14 UTC)
- Expired
- Oct 2, 2004, 5:15 AM CDT
- In force
- 61 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
Counties Kimble County, TX, Sutton County, TX
The radar
The San Angelo radar (KSJT), 108 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2390 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 020914 TORSJT TXC267-435-021015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 414 AM CDT SAT OCT 2 2004 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... WESTERN KIMBLE COUNTY IN WEST CENTRAL TEXAS EASTERN SUTTON COUNTY IN WEST CENTRAL TEXAS * UNTIL 515 AM CDT * AT 410 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 10 MILES WEST OF ROOSEVELT...OR ABOUT 26 MILES EAST OF SONORA...MOVING EAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... ROOSEVELT BY 435 AM CDT TELEGRAPH BY 510 AM CDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3057 10029 3039 10033 3029 9983 3048 9980 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Oct 2, 4:10 AM CDT, 4 minutes earlier.
Area forecast discussion, Oct 2, 4:10 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE SAN ANGELO TX 410 AM CDT SAT OCT 2 2004 .SHORT TERM... NUMEROUS SHOWERS AND STORMS COVERING SOUTHERN THIRD OF WEST CENTRAL TX. ISOLATED SEVERE STORM IN NORTHERN EDWARDS PLATEAU. COLD FRONT WAS ADVANCING SOUTHWARD INTO OUR SOUTHERN COUNTIES. SOME DRIER AIR TO FILTER SOUTHWARD INTO THE NORTHERN BIG COUNTRY TODAY...BUT MOISTURE TO REMAIN FARTHER SOUTH. WILL INCLUDE POPS TODAY ACROSS SOUTHERN HALF OF OUR COUNTIES. MUCH COOLER TEMPERATURES TODAY WITH CONSIDERABLE CLOUDCOVER...ALTHOUGH SOME PARTIAL CLEARING ANTICIPATED IN THE BIG COUNTRY. GUSTY WINDS THIS MORNING WILL DECREASE THIS AFTERNOON AS SURFACE RIDGE AXIS NOSES INTO NORTHWESTERN TX. INTRUSION OF SOMEWHAT DRIER AIR FROM THE NORTH TO BE SHORT-LIVED AS RETURN FLOW DEVELOPS SUNDAY. && .LONG TERM... AN ACTIVE PATTERN ANTICIPATED FOR THE UPCOMING WEEK IN OUR REGION...AS SOUTHERN STREAM UPPER TROUGH DEVELOPS OVER THE SOUTHERN ROCKIES INTO THE SOUTHWESTERN STATES AND WORKS RATHER SLOWLY EASTWARD INTO TX AND THE SOUTHERN PLAINS LATE IN THE WEEK. SERIES OF WEAK DISTURBANCES WILL LIKELY EMANATE FROM THE MAIN TROUGH AND ROTATE INTO WEST CENTRAL TX. ANOTHER SURFACE COLD FRONT MAY MOVE SOUTHWARD INTO WEST CENTRAL TX LATE MONDAY...BUT THE BRUNT OF THE COLD AIR ADVECTION WILL OCCUR EAST OF THE MISSISSIPPI RIVER. OF NOTE FOR OUR AREA WILL BE INCREASED RAIN CHANCES. WITH GOOD MOISTURE SUPPLY...SLOW APPROACH OF UPPER TROUGH AND ASSOCIATED LIFT...SETUP LOOKS FAVORABLE FOR SHOWERS/THUNDERSTORMS INTO OUR REGION. HAVE INCREASED RAIN CHANCES FOR SEVERAL DAYS NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 68 51 78 60 / 10 10 10 10 SAN ANGELO 70 53 78 60 / 20 10 10 10 JUNCTION 73 56 78 61 / 30 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Oct 1, 2:02 PM CDT, 14 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 202 PM CDT FRI OCT 1 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-021042- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 202 PM CDT FRI OCT 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... SCATTERED THUNDERSTORMS WILL DEVELOP TONIGHT AS A COLD FRONT MOVES SOUTH ACROSS WEST CENTRAL TEXAS. A FEW STORMS MAY BE BECOME BRIEFLY SEVERE THIS EVENING. THE SEVERE WEATHER THREATS WILL INCLUDE DAMAGING WINDS AND LARGE HAIL. ALSO...THE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. LOCALLY HEAVY RAIN WILL BE POSSIBLE TONIGHT...WITH AMOUNTS OF NEAR 1 INCH AT SOME LOCATIONS IN CENTRAL AND SOUTHERN SECTIONS OF WEST CENTRAL TEXAS. .DAYS TWO THROUGH SEVEN... HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON A LIMITED BASIS IF STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Oct 1, 10:50 PM CDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1050 PM CDT FRI OCT 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0635 PM TSTM WND DMG BROWNWOOD 31.71N 98.99W
10/01/2004 BROWN TX LAW ENFORCEMENT
TREE LIMBS AND BRANCHES DOWN IN BROWNWOOD
0758 PM TSTM WND DMG BALLINGER 31.74N 99.96W
10/01/2004 RUNNELS TX LAW ENFORCEMENT
SIGN DAMAGE. A TRUCK DRIVER ALSO JACKKNIFED HIS VEHICLE.
&&
RBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:26 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 34 min |
| Oct 1, 7:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 48 min |
| Oct 2, 2:41 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 49 min |
| Oct 2, 3:04 AM CDT | Tornado Warning | SJT | Schleicher, Sutton | 41 min |
| Oct 2, 3:46 AM CDT | Severe Thunderstorm Warning | SJT | Sutton | 44 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.